Alert archive / South Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jul 29, 2012, 5:47 PM EDT for Calhoun County, South Carolina. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2012, 5:47 PM EDT (21:47 UTC)
- Expired
- Jul 29, 2012, 6:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Columbia, SC
County Calhoun County, SC
The radar
The Columbia radar (KCAE), 31 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2597 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
266
WWUS82 KCAE 292147 CCA
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
547 PM EDT SUN JUL 29 2012
SCZ027-036-037-292245-
CALHOUN-LEXINGTON-ORANGEBURG-
547 PM EDT SUN JUL 29 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LEXINGTON...CALHOUN
AND ORANGEBURG COUNTIES THROUGH 645 PM EDT...
AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM ST. MATTHEWS
THROUGH SWANSEA TO PELION...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ST. MATTHEWS...
WOODFORD...
NORTH...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3353 8120 3361 8124 3366 8119 3370 8128
3377 8131 3381 8087 3378 8082 3378 8081
3376 8077 3357 8072
TIME...MOT...LOC 2144Z 281DEG 10KT 3373 8086 3370 8124
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jul 29, 5:03 PM EDT, 44 minutes earlier.
Area forecast discussion, Jul 29, 5:03 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 503 PM EDT SUN JUL 29 2012 .SYNOPSIS... AN UPPER-LEVEL TROUGH WILL REMAIN OVER THE EASTERN US FOR MUCH OF THE WEEK. A SERIES OF WEAK UPPER IMPULSES ALONG WITH SUFFICIENT ATMOSPHERIC MOISTURE WILL PROMOTE SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD...WITH GENERALLY NEAR NORMAL TEMPERATURES. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP ALONG THE SURFACE TROUGH OVER THE FORECAST AREA AND WILL INCREASE IN COVERAGE OVER THE NEXT COUPLE OF HOURS. EXPECT THE MAJORITY OF CONVECTIVE ACTIVITY TO BE CONFINED TO THE EASTERN MIDLANDS AND SOUTHERN CSRA CLOSER TO THE TROUGH AND MOISTURE FROM WEAK ONSHORE FLOW. TEMPERATURES ARE ON TRACK TO TOP OUT IN THE MIDDLE 90S FOR MOST LOCATIONS...WITH LOCATIONS IN AND AROUND RAINFALL SEEING SOME COOLING. CONVECTION WILL DIMINISH WITH SUNSET AND IS EXPECTED TO CEASE OVER THE EASTERN MIDLANDS DURING THE EARLY MORNING HOURS. DEBRIS CLOUDINESS WILL PERSIST THROUGH THE NIGHT WHICH WILL KEEP TEMPERATURES IN THE MIDDLE 70S FOR MOST LOCATIONS. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... THE MAIN UPPER TROUGH WILL CONTINUE TO BE ACROSS THE EASTERN CONUS INTO MONDAY NIGHT. AIR MASS REMAINS MODERATELY TO STRONGLY UNSTABLE DURING THE AFTERNOON HOURS. IT WILL STILL BE DIFFICULT TO TIME ANY SHORT WAVE TROUGHS ROTATING AROUND UPPER TROUGH...BUT MODELS SUGGEST SEVERAL WAVES WILL MOVE ACROSS THE REGION LIKELY ENHANCING THUNDERSTORM DEVELOPMENT. FORECAST CHANCE POPS MONDAY AFTERNOON INTO MONDAY NIGHT...HIGHEST POPS TO THE EAST WHERE MOISTURE AND LOW LEVEL CONVERGENCE ENHANCED. MODELS TRENDING TOWARD A STRONGER SHORT WAVE TUESDAY AND DEEPER MOISTURE BY AFTERNOON/EVENING...PRECIPITABLE WATER ABOVE 2.00 INCHES. ALTHOUGH CLOUDINESS MAY LIMIT DEGREE OF INSTABILITY...DEEP LAYER SHEAR STRONGER. EXPECT HIGHER CHANCE SHOWERS/THUNDERSTORMS. MOS CONSENSUS TEMPERATURES LOOK GOOD. NEAR OR SLIGHTLY ABOVE NORMAL. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... MODELS CONTINUE WITH KEEPING THE MAIN UPPER LEVEL LONG WAVE TROUGH PATTERN OVER THE EASTERN CONUS THROUGH THE WEEK. REGION CONTINUES TO HAVE SUFFICIENT ATMOSPHERIC MOISTURE. A FEW WEAK SURFACE TROUGHS AND A SERIES OF WEAK UPPER IMPULSES WILL PROMOTE SCATTERED MAINLY DIURNAL SHOWERS AND THUNDERSTORMS. GENERALLY SEASONAL TEMPS EXPECTED. CONTINUED WITH A GENERAL BLEND OF GUIDANCE AND ONGOING FORECAST. && .AVIATION /21Z SUNDAY THROUGH FRIDAY/... VFR CONDITIONS EXPECTED FOR MUCH OF THE PERIOD...WITH RESTRICTIONS POSSIBLE IN CONVECTION THROUGH THIS EVENING. SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS THE CENTRAL MIDLANDS AND CSRA...WITH ACTIVITY MOVING EAST OF AGS/DNL AND PERSISTING AT THE CAE/CUB/OGB SITES OVER THE NEXT COUPLE OF HOURS. ACTIVITY SHOULD REMAIN SOUTH OF CAE/CUB SO WILL CONTINUE WITH VCSH AND KEEP A TEMPO FOR THUNDERSTORMS AT OGB. FOG REMAINS POSSIBLE TOWARD DAYBREAK...HOWEVER CONVECTIVE DEBRIS WILL BE OFFSET BY A WEAK LOW LEVEL JET SO MUCH DEPENDS ON RAINFALL. AS SUCH HAVE REMAINED WITHOUT MENTION OF FOG IN TAFS AS CONFIDENCE REMAINS LOW. FOG WHICH DEVELOPS WILL QUICKLY MIX OUT WITH SUNRISE AND CUMULUS WILL ONCE AGAIN DEVELOP DURING THE LATE MORNING AND AFTERNOON HOURS. EXTENDED AVIATION OUTLOOK...BRIEF MVFR RESTRICTIONS POSSIBLE IN MAINLY DIURNAL SCATTERED THUNDERSTORMS INTO EARLY NEXT WEEK. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jul 29, 4:42 AM EDT, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 442 AM EDT SUN JUL 29 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-300845- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 442 AM EDT SUN JUL 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL POSSIBLE. A FEW OF THE THUNDERSTORMS MAY CONTAIN DAMAGING WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 29, 3:25 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 325 PM EDT SUN JUL 29 2012 GAZ065-077-SCZ030-292000- AIKEN-BURKE-RICHMOND- 325 PM EDT SUN JUL 29 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHMOND...BURKE AND AIKEN COUNTIES THROUGH 400 PM EDT... AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF HEPHZIBAH TO 14 MILES SOUTHWEST OF WAYNESBORO...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... HEPHZIBAH AND WAYNESBORO... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 30 TO 40 MPH... PEA SIZE HAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7 7...6 3 3...6 7 7 2. && LAT...LON 3326 8170 3292 8201 3302 8228 3340 8204 TIME...MOT...LOC 1925Z 275DEG 8KT 3334 8197 3301 8222
Special weather statement, Jul 29, 5:45 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
545 PM EDT SUN JUL 29 2012
SCZ027-036-037-292245-
CALHOUN-LEXINGTON-ORANGEBURG-
545 PM EDT SUN JUL 29 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LEXINGTON...CALHOUN
AND ORANGEBURG COUNTIES THROUGH 645 PM EDT...
AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 THROUGH SWANSEA
TO PELION...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ST. MATTHEWS...
WOODFORD...
NORTH...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3353 8120 3361 8124 3366 8119 3370 8128
3377 8131 3381 8087 3378 8082 3378 8081
3376 8077 3357 8072
TIME...MOT...LOC 2144Z 281DEG 10KT 3373 8086 3370 8124Special weather statement, Jul 29, 5:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
547 PM EDT SUN JUL 29 2012
SCZ027-036-037-292245-
CALHOUN-LEXINGTON-ORANGEBURG-
547 PM EDT SUN JUL 29 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LEXINGTON...CALHOUN
AND ORANGEBURG COUNTIES THROUGH 645 PM EDT...
AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM ST. MATTHEWS
THROUGH SWANSEA TO PELION...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ST. MATTHEWS...
WOODFORD...
NORTH...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3353 8120 3361 8124 3366 8119 3370 8128
3377 8131 3381 8087 3378 8082 3378 8081
3376 8077 3357 8072
TIME...MOT...LOC 2144Z 281DEG 10KT 3373 8086 3370 8124The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:01 PM EDT | Special Weather Statement | CAE | Fairfield, Lancaster | 59 min |
| Jul 28, 8:21 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Lancaster | 39 min |
| Jul 28, 9:04 PM EDT | Special Weather Statement | CAE | Lancaster | 56 min |
| Jul 28, 9:08 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Lancaster | 52 min |
| Jul 28, 10:28 PM EDT | Special Weather Statement | CAE | Chesterfield | 62 min |
| Jul 28, 10:35 PM EDT | Special Weather Statement | CAE | Fairfield | 55 min |
| Jul 28, 10:37 PM EDT | Special Weather Statement | CAE | Lexington | 53 min |
| Jul 28, 11:28 PM EDT | Special Weather Statement | CAE | Lancaster | 47 min |
| Jul 28, 11:50 PM EDT | Special Weather Statement | CAE | Kershaw, Lee | 55 min |
| Jul 29, 1:08 AM EDT | Special Weather Statement | CAE | Lee, Sumter | 67 min |
| Jul 29, 3:14 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 25 min |
| Jul 29, 3:51 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell | 24 min |
| Jul 29, 5:45 PM EDT | Special Weather Statement | CAE | Calhoun | 60 min |
| Jul 29, 6:28 PM EDT | Areal Flood Advisory | CAE | Bamberg, Calhoun, Lexington, Orangeburg | 99 min |
| Jul 29, 7:42 PM EDT | Areal Flood Advisory | CAE | Richland | 48 min |
| Jul 29, 7:57 PM EDT | Special Weather Statement | CAE | Clarendon, Richland, Sumter | 63 min |
| Jul 28, 8:33 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 57 min |
| Jul 29, 3:25 PM EDT | Special Weather Statement | CAE | Burke | 35 min |
| Jul 29, 3:28 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 47 min |
Nearby
Special Weather Statements in South Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.